Requisite Update

There’s nothing much going on. My brain is mush and no matter how much sleep I get, I’m constantly tired. My husband is convinced that my fatigue stems from the generic Lamictal. The next time I see my psychiatrist, I’m likely going to go back to the brand Lamictal. It’s an additional $45 but if it helps this fatigue, then it’s worth it. I feel like such a zombie. Hence, why I haven’t really been blogging.

I’ve also been feeling lazy. I’m currently at this "I don’t care" stage where there’s a lot of things that I’m not obsessive about anymore so in a sense, that’s good.

So here is your requisite update. I’m still alive, still tired, but doing fine. (No suicidal thoughts, depression at bay.)

I’ll enjoy it while it lasts. Let me know how you are. I’ll make my blog rounds eventually.

Advertisements

6 Comments

  1. Gianna said,

    September 26, 2008 at 1:08 pm

    hey girl,
    I’m totally fatigued…but it’s the Lamictal withdrawal…STILL…but I am down to 17.5 mg…I hope I recover some energy once I’m off it…I’m soooo tired of this…
    anyway, glad your mood is good…hope the change back to regular Lamictal helps…I know Lamictal made me tired too, but I was on a lot of other crap too…
    good luck and love to you!!

  2. Nancie said,

    September 26, 2008 at 10:41 pm

    I function well on a certain dosage of Lamictal. During my relapse of clinical depression recently, my doctor up my dosage of Lamictal besides putting me on anti-depressant. But the higher dosage of Lamictal makes me feel very tired. When the Lamictal was reduced to my original dosage, I am back to normal. Hope your doctor can work out something suitable with you and you will feel better soon.
    Meanwhile, try to rest whenever you can and try to cut down stress and activities, if you can. Take care and remembering you in prayers.

  3. September 27, 2008 at 11:32 pm

    Perhaps you can fight the extra cost of the drug-perhaps ask your doctor if he’ll contact the insurance company and explain that you need the name brand vs. the generic.

  4. September 28, 2008 at 2:53 pm

    i didn’t know generics caused other side effects. the zombie feeling is inevitable, though, no matter what drug you’re on. i’m taking pristiq, its relatively new, and the effect is immediate. it really elevated my mood, but lost all appetite for food. don’t know if i should keep taking.

  5. John D said,

    September 29, 2008 at 2:36 am

    Hi, Marissa – It’s interesting to hear about different reactions to the same drug. I think a drug that doesn’t help could be just someone’s sensitivity to a particular chemical but should also be cause for going back to the diagnosis. I’ve read of so many wrong-headed prescriptions and inaccurate diagnoses – it’s appalling what the drugs do when they’re just not right for someone. I’ve started taking lamotrigine, with a diagnosis of major depression instead of bipolar. The theory is that the lamotrigine potentiates the effect of the antidepressant – Emsam for me. And that’s exactly what it’s doing. My energy levels are way up, my mind is focused – I can do things again! On the other hand, lithium, the first drug tried for this purpose, was devastating for all mental capacity. I felt brain damaged and able to function at about 20% capacity. I’m sorry you’ve been feeling so bad and hope you get away from the wrong drug in a big hurry.
    By the way, you inspired one of my recent blog posts with your piece on Wellsphere about accepting responsibility for depression. Thank you!

  6. Susan said,

    September 30, 2008 at 7:32 am

    Hey Marissa,
    I hope you are feeling better soon and can get on your regular Lamictal.
    Sometimes being lazy can be a good thing, if it’s done in moderation.
    Take care of yourself……I look forward to your next post.


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: